Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS New York, NY

June 1, 2011Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Jun 1, 2011, 6:55 PM EDT for Suffolk County, New York. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 6:55 PM EDT (22:55 UTC)
Expired
Jun 1, 2011, 7:30 PM EDT
In force
35 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 62 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 7:07 PM EDTHAIL 1East Hampton, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-625 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

998 
WUUS51 KOKX 012255
SVROKX
NYC103-012330-
/O.NEW.KOKX.SV.W.0005.110601T2255Z-110601T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
655 PM EDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 730 PM EDT...

* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BRIDGEHAMPTON...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  EAST HAMPTON...HITHER HILLS STATE PARK AND MONTAUK POINT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4107 7185 4103 7190 4087 7238 4096 7242
      4101 7238 4101 7234 4103 7231 4101 7228
      4104 7226 4105 7226 4103 7219 4106 7216
      4106 7211 4108 7211 4109 7208 4106 7208
      4104 7214 4103 7214 4100 7210 4109 7194
TIME...MOT...LOC 2255Z 252DEG 41KT 4094 7229

$$

GOODMAN
1 follow-up statement
234 
WWUS51 KOKX 012320
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
720 PM EDT WED JUN 1 2011

NYC103-012330-
/O.CON.KOKX.SV.W.0005.000000T0000Z-110601T2330Z/
SUFFOLK NY-
720 PM EDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EXTREME EASTERN SUFFOLK COUNTY...

AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL. THIS STORM WAS LOCATED NEAR HITHER HILLS STATE PARK...OR 7 
MILES SOUTHEAST OF GARDINERS ISLAND...MOVING EAST AT 50 MPH. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTAUK
POINT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS 
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER 
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING. 

&&

LAT...LON 4107 7185 4103 7190 4098 7206 4102 7207
      4109 7194
TIME...MOT...LOC 2320Z 248DEG 44KT 4105 7194

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:37 PM EDT, 18 minutes earlier.

Area forecast discussion, Jun 1, 6:37 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
637 PM EDT WED JUN 1 2011

.SYNOPSIS...
A COLD FRONT WILL SWEEP THOUGH THE REGION THIS EVENING. CANADIAN HIGH
PRESSURE THEN BUILDS TOWARDS THE REGION FROM THE GREAT LAKES
THROUGH SATURDAY. A WEAK FRONTAL SYSTEM WILL APPROACH THE REGION
SATURDAY NIGHT AND DISSIPATE ON SUNDAY. WEAK HIGH PRESSURE WILL
MOVE OVER THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
TORNADO WATCH HAS BEEN CANCELLED. THERE IS STILL CONCERN FOR AN ISOLATED
SVR CELL WITH THE COLD FRONT AS INSTABILITY REMAINS VERY HIGH...BUT
BASED ON NEAR ZERO LOCAL RADAR COVERAGE AT THIS TIME...COULD NO
LONGER SUPPORT WATCH CONTINUANCE.

ELEVATED CELLS ON LONG ISLAND AND SE CT COULD PRODUCE SMALL HAIL. A
REPORT FROM MYSTIC OF 1 INCH HAIL AND DIME SIZE FROM WESTBROOK CT
WERE RECEIVED.

THERE IS A HIGH RISK OF RIP CURRENTS FOR THE OCEAN BEACHES INTO
THIS EVENING DUE TO 15 TO 20 KT SSW WINDS AND CONTINUED EASTERLY
SWELL OF AROUND 3 FT.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/...
DRY AIR BEHIND THE FRONT THIS EVENING RESULTS IN LOW RH AND
MAINLY CLEAR SKIES FOR THURSDAY. WITH MIXING TO 800-850 HPA ON
THURSDAY....EXPECT NW WIND GUSTS UP TO 35 MPH. DOWN-SLOPE FLOW
PROVIDES COMPRESSION AND ALLOWS TEMPS TO REACH UPPER 70S IN NY
METRO...AROUND 80 IN NEWARK WITH LOWER 70S ELSEWHERE (UPPER 60S
FOR THE CT HILLS). STAYED CLOSE TO GFS MOS.

WITH LESS WIND THURSDAY NIGHT...TEMPS DROP TO LOWER 50S IN THE
CITY...NEAR 40 INLAND. NAM AND GFS MOS WAS VERY CLOSE AND
ACCEPTED.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
QUIET WEATHER EXPECTED THROUGH SATURDAY MORNING AS UPPER LEVEL
TROUGH AND ASSOCIATED CUT OFF LOW MOVES SOUTH AND EAST...AWAY FROM
THE AREA AND AN UPPER LEVEL RIDGE MOVES IN. AT THE SURFACE...A
BROAD...WEAK AREA OF HIGH PRESSURE BUILDS IN. BUILDING HEIGHTS WILL
ALLOW TEMPERATURES TO WARM...WITH SOME 80S RETURNING FOR THE AREA BY
SUNDAY. A WARM FRONT APPROACHES SATURDAY AFTERNOON AND WITH ITS
APPROACH WILL COME A SLIGHT CHANCE FOR SCATTERED SHOWERS AND
THUNDERSTORMS. WITH THE LOSS OF DAYTIME HEATING...PLAIN SHOWERS ARE
EXPECTED OVERNIGHT SATURDAY INTO SUNDAY. THE UNSETTLED WEATHER WILL
PERSIST THROUGH MONDAY MORNING...WHEN THE COLD FRONT MOVES THROUGH.
GFS HAS A LARGER AREA OF HEAVIER PRECIPITATING THAN DOES THE
ECMWF...BUT FOR NOW THINKING IS ONLY A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS...AND NOT AN ALL DAY RAIN EVENT. THEREAFTER...HIGH
PRESSURE SHOULD PROTECT US FROM ANY SYSTEMS.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
A PRE-FRONTAL TROUGH AND COLD FRONT APPROACHING FROM THE WEST
AND PASSES THROUGH THE REGION THIS EVENING.

SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS EAST OF THE NYC
METRO...WITH MANY TERMINALS AVOIDING MUCH OF THIS ACTIVITY.

STRONG GUSTY SOUTH TO SOUTHWEST FLOW AHEAD OF THE FRONT...WITH
STRONGER WINDS NEAR JFK AND ALOFT. AS COLD FRONT PASSES THROUGH
THIS EVENING AROUND 03-05Z FROM WEST TO EAST...VFR PREVAILS
OVERNIGHT. NW FLOW AFTER 3-5Z.

CLEAR WITH GUSTY NW FLOW FOR THURSDAY.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: WINDS GRADUALLY VEERING NW THIS EVENING.

KLGA FCSTER COMMENTS: WINDS GRADUALLY VEERING NW THIS EVENING.

KEWR FCSTER COMMENTS: WINDS GRADUALLY VEERING NW THIS EVENING.

KTEB FCSTER COMMENTS: WINDS GRADUALLY VEERING NW THIS EVENING.

KHPN FCSTER COMMENTS: WINDS GRADUALLY VEERING NW THIS EVENING..

KISP FCSTER COMMENTS: SCATTERED CONVECTION IN AREA WITH LOW
PROBABILITY AT AIRPORT THOUGH 00Z.

OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
THU PM...VFR. WNW GUSTS 25-30KT.
FRI-SAT...VFR.
SUN-MON...GENERALLY VFR.

&&

.MARINE...
SMALL CRAFT ISSUED FOR OCEAN FOR THE REST OF THIS AFTERNOON AND
THROUGH THE NIGHT FOR WINDS AND SEAS THAT HAVE INCREASED IN
ADVANCE OF A COLD FRONT. WINDS AND SEAS WILL LIKELY RELAX LATE
TONIGHT BEFORE WINDS INCREASE SIGNIFICANTLY ON THURSDAY.

NW WINDS INCREASE THURSDAY AS HIGH PRESSURE BUILDS IN. GUSTS TO 30
KT IN THE AFTERNOON AND COULD APPROACH GALE FORCE.

FRI THRU SUNDAY...WITH A LACK OF A PRESSURE GRADIENT...WINDS WILL BE RATHER
LIGHT...AND THEREFORE WAVES ARE EXPECTED TO REMAIN BELOW 5 FT FROM
LATE FRIDAY MORNING THROUGH THE END OF THE FORECAST PERIOD.

&&

.HYDROLOGY...
SCATTERED UNORGANIZED CONVECTION THIS EVENING COULD PRODUCE
LOCALIZED AMOUNTS UP TO AN INCH...BUT BASIN AVERAGES ARE EXPECTED
TO REMAIN WELL BELOW THIS. OTHERWISE...DRY THOUGH SATURDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT THURSDAY FOR ANZ330-
     335-338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ350-353-
     355.

&&

SYNOPSIS...JST
NEAR TERM...JST
SHORT TERM...JST
LONG TERM...JP
AVIATION...PW
MARINE...JP/JST
HYDROLOGY...JST
Hazardous weather outlook, Jun 1, 6:15 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
615 PM EDT WED JUN 1 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-021100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
615 PM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-021100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
615 PM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-178-179-021100-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
615 PM EDT WED JUN 1 2011

...RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 1, 5:06 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
506 PM EDT WED JUN 1 2011

CTZ008-010>012-012145-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN
NEW LONDON-
506 PM EDT WED JUN 1 2011

...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX...SOUTHEASTERN NEW HAVEN
AND SOUTHERN NEW LONDON COUNTIES...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GUILFORD...AND MOVING EAST AT 45 MPH.

HAIL UP TO NICKEL SIZE...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4132 7186 4134 7198 4130 7205 4133 7209
      4130 7212 4131 7219 4128 7221 4129 7234
      4126 7238 4128 7244 4124 7253 4127 7260
      4125 7273 4133 7275 4136 7261 4131 7258
      4134 7251 4137 7252 4151 7185 4141 7182

DSW
Special weather statement, Jun 1, 5:16 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
516 PM EDT WED JUN 1 2011

CTZ008-012145-
NORTHERN NEW LONDON-
516 PM EDT WED JUN 1 2011

...STRONG THUNDERSTORM WILL IMPACT NORTHERN NEW LONDON COUNTY...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLUMBIA...OR 6 MILES SOUTHWEST OF
WILLIMANTIC...AND MOVING EAST AT 35 MPH.

HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED
WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4156 7234 4160 7235 4161 7233 4165 7233
      4166 7228 4169 7228 4172 7224 4166 7215
      4164 7197 4165 7188 4164 7179 4163 7179

DSW
Local storm report, Jun 1, 5:27 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
527 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             WESTBROOK               41.28N  72.45W
06/01/2011  E0.75 INCH       MIDDLESEX          CT   TRAINED SPOTTER

&&

LN
Special weather statement, Jun 1, 5:44 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
544 PM EDT WED JUN 1 2011

CTZ012-012245-
SOUTHERN NEW LONDON-
544 PM EDT WED JUN 1 2011

...STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NEW LONDON COUNTY...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WATERFORD...OR 5 MILES SOUTHWEST OF NEW
LONDON...AND MOVING EAST AT 35 MPH.

HAIL UP TO NICKEL SIZE...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4132 7186 4134 7198 4130 7201 4130 7205
      4133 7209 4130 7211 4129 7214 4131 7219
      4128 7222 4130 7225 4137 7226 4140 7206
      4140 7197 4142 7195 4143 7192 4140 7184
      4134 7183

DSW
Local storm report, Jun 1, 6:20 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
620 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             MYSTIC                  41.35N  71.97W
06/01/2011  E1.00 INCH       NEW LONDON         CT   TRAINED SPOTTER

&&

LN
Special weather statement, Jun 1, 6:31 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
631 PM EDT WED JUN 1 2011

NYZ078>081-012330-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
631 PM EDT WED JUN 1 2011

...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SMITHTOWN...OR NEAR STONY BROOK...AND MOVING
EAST AT 50 MPH.

THIS STORM WILL BE...
  NEAR CORAM BY 635 PM.
  NEAR ROCKY POINT BY 640 PM.
  NEAR WADING RIVER BY 645 PM.
  NEAR CALVERTON BY 650 PM.
  NEAR RIVERHEAD BY 655 PM.
  NEAR MATTITUCK BY 705 PM.

ANOTHER DEVELOPING THUNDERSTORM WAS LOCATED NEAR WESTHAMPTON...ALSO
MOVING EAST AT 50 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4070 7315 4074 7287 4072 7287 4067 7302
      4061 7342 4067 7327 4066 7342 4095 7349
      4089 7322 4091 7322 4097 7316 4098 7265
      4114 7226 4114 7225 4110 7231 4103 7219
      4110 7208 4101 7211 4105 7192

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:30 AM EDTSmall Craft AdvisoryOKX63 hr
Jun 1, 4:33 AM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk16 hr
Jun 1, 5:59 AM EDTMarine Dense Fog AdvisoryOKX8 hr
Jun 1, 1:16 PM EDTSpecial Weather StatementOKXOrange89 min
Jun 1, 4:25 PM EDTSmall Craft AdvisoryOKX50 hr
Jun 1, 4:36 PM EDTSpecial Weather StatementOKXBronx39 min
Jun 1, 5:10 PM EDTSpecial Marine WarningOKX65 min
Jun 1, 6:31 PM EDTSpecial Weather StatementOKXSuffolk59 min
Jun 1, 7:25 PM EDTSpecial Marine WarningOKX25 min
Jun 1, 7:43 PM EDTSpecial Marine WarningOKX32 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.